I had a MRSA skin infection 8 mths ago which cleared up but a couple of days after I started taking my presciptions, I started a cough then it seemed to get worse with various symptons off and on of hoarseness, cough, difficulty breathing for about 2 mths. I went back to dr. and have been receiving treatments of steriods, inhaler, antibotic (antibiotic) which seem to improve but then comes back and we start all over for each mths for the last 5 1/2 mths. I had severe shortness of breath and went to ER and received multiple breathing treatments and steriods Back to dr and received a different steriod, antibotic (antibiotic), and nebulizer for home treatments.Had CT scan which showed massive sinusitis. Received augmentin then severe shortness of breath again. Went to dr and stopped taking the augmentin and started another antibotic (antibiotic). Increased number of home breathing treatments along with QVAR. I am concerned that the MRSA staph is related to my illness. Any experience with similar situation?
I could find only one report that suggested a possible relationship between staphylococcal endotoxin and nasal polyps and aspirin intolerant asthma. You described massive sinusitis and this could be a site of staphylococcal growth and the production of staph endotoxin. This is just one report but it supports the possibility of a relationship between staph infection, nasal polyposis, staph endotoxin and asthma. You may have to have more aggressive therapy for the "massive sinusitis", which may include surgery.
Your description of events suggests that asthma has been the cause of your recurrent severe shortness of breath. This should be confirmed and your doctors may want to consider the possibility of another cause of the shortness of breath.
You may want to share this citation with your doctors. It is from the Institution Department of Allergy & Rheumatology, Ajou University School of Medicine, Suwon, Korea. Specific immunoglobulin E for staphylococcal enterotoxins in nasal polyps from patients with aspirin-intolerant asthma by Suh, Y J. Yoon, S H. Sampson, A P. Kim, H J. Kim, S H. Nahm, D H. Suh, C H. Park, H S in Clinical & Experimental Allergy, 2004 August, Volume 34, Number 8, pages 1270-1275.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.